Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 197, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Sep 7, 2021, 2:59 PM PDT. It took effect at Sep 8, 2021, 5:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2021, 2:59 PM PDT (21:59 UTC)
- In effect from
- Sep 8, 2021, 5:00 AM PDT
- Expired
- Sep 8, 2021, 5:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
708 WHUS76 KSEW 072159 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 259 PM PDT Tue Sep 7 2021 PZZ131-132-080600- /O.NEW.KSEW.SC.Y.0197.210908T1200Z-210909T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 259 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-080600- /O.CON.KSEW.SC.Y.0196.000000T0000Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 259 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
306 WHUS76 KSEW 080339 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PDT Tue Sep 7 2021 PZZ150-153-156-170-173-176-080600- /O.CON.KSEW.SC.Y.0196.000000T0000Z-210908T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 839 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-081300- /O.CON.KSEW.SC.Y.0197.210908T1200Z-210909T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 839 PM PDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
406 WHUS76 KSEW 080957 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PDT Wed Sep 8 2021 PZZ131-132-081800- /O.CON.KSEW.SC.Y.0197.210908T1200Z-210909T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
094 WHUS76 KSEW 081611 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 911 AM PDT Wed Sep 8 2021 PZZ131-132-090000- /O.CON.KSEW.SC.Y.0197.000000T0000Z-210909T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 911 AM PDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
685 WHUS76 KSEW 082155 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 255 PM PDT Wed Sep 8 2021 PZZ131-132-090000- /O.CON.KSEW.SC.Y.0197.000000T0000Z-210909T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 255 PM PDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 15-25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 9:30 AM PDT, 5 hours 29 minutes earlier.
Area forecast discussion, Sep 7, 9:30 AM PDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
930 AM PDT Tue Sep 7 2021
.UPDATE...Only minor tweaks needed to the forecast this morning to
account for current sky and wind trends. Upper level ridging will
keep the western Washington dry. Afternoon highs expected to be in
the mid 70s to mid 80s across the interior lowlands and 70s along
the coast. The previous discussion follows below, with updates
made to the aviation and marine sections. 14
&&
.SYNOPSIS...An upper ridge will bring dry and warm weather today.
An upper short wave will move through the area early Wednesday for
a chance of showers and thunderstorms. A couple of weak upper
troughs will cross the area later this week for a slight chance
of showers at times and seasonable temperatures.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...An upper ridge will bring a
dry and somewhat warm day today. Highs will range from the lower
to mid 70s coast and Strait, to the lower to mid 80s central and
south Sound which is a several degrees above normal.
An upper low and short wave trough in the southwest flow aloft
will move through the area tonight and Wednesday morning, bringing
a chance of showers and a slight chance of thunderstorms.
Showers and isolated thunderstorms should end pretty quick from
south to north Wednesday morning as the upper short wave exits
with decreasing clouds for a mostly sunny day. Highs will be
slightly cooler but still slightly above normal.
A weak upper trough will brush the area on Thursday. There could
be a few showers, but the main impact will be to bring some clouds
and cool highs to near normal. Schneider
.LONG TERM /FRIDAY THROUGH MONDAY/...A weak split upper trough
will move through the area on Friday. It looks mostly dry with
highs close to normal.
A broad upper trough will remain over the area next weekend but
upper heights will be fairly high which suggests mostly dry
weather with seasonable temperatures. Schneider
&&
.AVIATION...Southwest to westerly flow aloft over W WA this morning
becoming more definitively southwesterly this afternoon and evening
as the upper level ridge shifts eastward. Surface flow is generally
northeasterly throughout Puget Sound with more westerlies at the
coast. The atmosphere is generally stable.
VFR conditions in place over W WA this early morning and will
persist throughout the CWA for the TAF period. Surface winds
generally light and variable this morning turning northerly late
morning/early afternoon. Speeds expected to remain at or below 10
kts. Made edits to the wind forecast through the morning hours for
the region east of Mt. Rainier to account for more northeasterly
winds. Have indicated in the TAFs that there will be increasing
clouds overnight and into tomorrow as the next weather system clips
the area.
KSEA...VFR conditions expected through the period under mostly clear
skies. Generally northerly to northeasterly winds 4 to 7 kts by
afternoon.
Kristell
&&
.MARINE...Thermally induced low pressure expanding northward over
the interior of Western Oregon will tighten pressure gradients today
allowing for SCA level northwesterlies portions of the coastal
waters. Small Craft Advisory for the coastal waters will go into
effect this afternoon, an unaltered product inherited from previous
forecast. Additional SCA level winds may be forecast for the Strait
of Juan de Fuca this evening as the next system approaches. A weak
front will brush the waters by later Wednesday as an associated
surface low lifts northeastward. This will increase onshore flow
somewhat with advisory level westerlies possible in the strait
Wednesday afternoon and evening. Seas will generally be between 3-5
feet through the week. Broad surface ridging rebuilds over the area
for the conclusion of the week for generally light winds across area
waters.
Kristell
&&
.FIRE WEATHER...Relative humidities will fall to 30-35% for parts
of the Southwest Interior this afternoon with northerly winds
5-10 mph. These numbers are approaching red flag conditions but
are expected to fall a little short.
Over the Cascades, it will become unstable this afternoon with
areas of mid level haines values of 6. At the same time, relative
humidities over the Cascades will fall to 25-30% - again close
but a little short of red flag criteria.
A weather disturbance will move from southwest to northeast across
the area tonight/Wednesday morning, bringing the possibility of
thunderstorms. The best chances for lightning will be after
midnight tonight with the threat ending from south to north
Wednesday morning. Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 2 PM this afternoon to 11 PM PDT this
evening for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
James Island Out 10 Nm-Coastal Waters From James Island To
Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.